MAUDE Adverse Event Report: BIOSENSE WEBSTER INC TRUDI¿ NAVIGATION SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

BIOSENSE WEBSTER INC TRUDI¿ NAVIGATION SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number FG200000
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Smoking (1585); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an ent (ear, nose & throat) procedure with a trudi¿ navigation system and the display monitor emitted smoke.It was reported by the caller that after booting up the trudi¿ navigation system the monitor display had lines on the bottom of the display and then 5 minutes later the monitor was smoking.The system was shot down and the monitor was removed and replaced with one from another system.Additional information was received indicating that the monitor was never on fire, but that the bottom corner looked like it had been smashed into something.The corner front ¿glass¿ part of the monitor was missing and the display components under it were smoking, so they turned it off and connected the display to a different monitor the hospital had on hand.On (b)(6) 2023, is when bwi was made aware that when a different entc reconnected the damaged monitor the following day, it again smoked but did not have flames.
 
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This event is being reported to account for the second event occurred when a different entc reconnected the damaged monitor the following day and again it smoked but did not have flames.The previous event was reported to fda under medwatch # 2029046-2023-02129.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 7-mar-2024, the manufacture date of the device was provided.As such, field h4.Device manufacture date has been populated appropriately.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ent (ear, nose & throat) procedure with a trudi¿ navigation system and the display monitor emitted smoke.It was reported by the caller that after booting up the trudi¿ navigation system the monitor display had lines on the bottom of the display and then 5 minutes later the monitor was smoking.The system was shot down and the monitor was removed and replaced with one from another system.Additional information was received indicating that the monitor was never on fire, but that the bottom corner looked like it had been smashed into something.Device evaluation details: it was confirmed that the issue was resolved by replacing the damaged monitor and power cable with other ones that were delivered to the customer.The system is ready for use.The history of customer complaints reported during the last year and associated with trudi system #400036 was reviewed.No similar additional complaint was found.The manufacturing record evaluation was performed on trudi system #400036, and no internal action related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
TRUDI¿ NAVIGATION SYSTEM
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (IRVINE)
33 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17848411
Report Number2029046-2023-02210
Device Sequence Number20626379
Product Code PGW
UDI-Device Identifier10846835017182
UDI-Public10846835017182
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161701
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG200000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer02/14/2024
03/07/2024
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date03/01/2024
03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown